Late September 2009, there was a Tylenol recall for childrens' and infants' TYLENOL liquid products. You can see the previous list here. Today, Tylenol recall has been expanded to include arthritis caplets - Tylenol Arthritis Pain caplets are included.
Here is the press release:
In consultation with the U.S. Food and Drug Administration (FDA), McNeil Consumer Healthcare, a Division of McNEIL-PPC, Inc., is voluntarily recalling all currently available bottles of TYLENOL Arthritis Pain Caplet 100 count. These bottles can be easily identified by a distinctive red EZ-OPEN CAP. In November 2009, 5 lots of this product were recalled due toconsumer reports of an unusual moldy, musty, or mildew-like odor that was associated with nausea, stomach pain, vomiting and diarrhea. The recall is being expanded, as a precaution, to include all TYLENOLArthritis Pain Caplet 100 count bottles with the distinctive red EZ-OPEN CAP. Only the TYLENOL Arthritis Pain Caplet 100’s are affected by this action. All other TYLENOL Arthritis Pain products remain available. McNeil Consumer Healthcare will reintroduce the TYLENOL Arthritis Pain Caplet 100 count product by January, 2010.
The uncharacteristic smell is caused by the presence of trace amounts of a chemical called 2,4,6-tribromoanisole. The source of 2,4,6-tribromoanisole is believed to be the breakdown of a chemical used to treat wooden pallets that transport and store packaging materials. The health effects of this compound have not been well studied, and to date all of the observed events reported to McNeil were temporary and non-serious.
If you have purchased TYLENOL Arthritis Pain Caplet 100 count bottles with the EZ-OPEN CAP, you should stop using the product and contact McNeil for instructions on a refund or replacement. For these instructions or information regarding how to return or dispose of the product, please call 1-888-222-6036 (Monday-Friday 8 a.m. to 8 p.m. Eastern Time, and Saturday-Sunday 9 a.m. to 5 p.m. Eastern Time) or use our email contact form. If you have medical concerns or questions, please contact your healthcare provider.
Source: The Composed Gentleman